MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER
Model Number GS-R6ST1C75W
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the sheath was removed without the dilator during radial artery spasm.The sheath stretched and fractured.The patient had to go to surgery to repair.The type of procedure performed was a coronary procedure.The estimated blood loss was less then 250cc.Additional information was received on 01jul2025: it is unknown what size glidesheath slender (gss) was used to start, however, the decision was made to upsize to the destination slender sheath (dss).While attempting to advance diagnostic catheter, there were tight spots that were felt in the upper arm (brachial artery).This is when the decision was made to insert the destination slender sheath (dss).After procedure while removing the destination slender sheath (dss) with dilator in place, the patient began to cry out in mid-forearm (radial artery).When the sheath came out, the distal end was damaged with the coil wire protruding.The patient went to surgery.The doctor stated that the vessels were smaller than usual.Destination slender sheath (dss) in-servicing has been scheduled to make sure staff is aware of 2.3mm - 2.5mm minimum diameters for radial artery.The patient was stable post-surgical intervention and has since been discharged.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: tech supervisor.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section h3, and to provide the completed investigation results.One r2p sheath, dilator, and packaging were returned to terumo medical corporation for assessment.The sample was subjected to visual analysis.The sheath is stretched 46.2-58.8 cm from the sheath hub.The sheath tip is separated and was not returned with the sample.One r2p sheath, dilator, and packaging were returned for assessment.The sheath is stretched near the sheath hub.The sheath tip is separated and was not returned with the sample.The complaint can be confirmed for a sheath tip separation.The exact root cause cannot be determined.The likely cause is the user encountered resistance during withdraw.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures and the device was released in a conforming state.

Brand Name
R2P DESTINATION SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key22605856
Report Number1118880-2025-00114
Device Sequence Number18542612
Product Code DYB
UDI-Device Identifier00389701012360
UDI-Public(01)00389701012360(17)271101(10)0001078523
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGS-R6ST1C75W
Device Catalogue NumberGS-R6ST1C75W
Device Lot Number0001078523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer09/25/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDESHEATH SLENDER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown